MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38480
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/5-10k # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per email: "dr.(b)(6) from (b)(6) hospital ((b)(4)) told me that the stent jumped upon deployment and became ¿crimped¿ in the sfa.This delayed the procedure and it became necessary to implant another stent inside the zptx to reopen it".
 
Additional Manufacturer Narrative
Pma/5-10k#: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(6).(b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per email: "dr.(b)(6) from (b)(6) hospital ((b)(4) told me that the stent jumped upon deployment and became ¿crimped¿ in the sfa.This delayed the procedure and it became necessary to implant another stent inside the zptx to reopen it.".
 
Additional Manufacturer Narrative
Pma/5-10k # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zisv6-35-125-6-80-ptx device of lot number c1561895 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation ¿ n/a.Document review prior to distribution zisv6-35-125-6-80-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-80-ptx of lot number c1561895 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1561895.It should be noted that the instructions for use states the following: ¿note: ensure the distal end of the stability sheath is inside the access sheath.¿ image review ¿ n/a.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the distal end of the stability sheath not being fully inserted into the access sheath.Not inserting the distal end of the stability sheath into the access sheath results in the delivery system not being adequately held in place during deployment which can lead to the stent ¿jumping¿ or being suddenly released from the delivery system resulting in the stent being deployed in a concertinaed fashion.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient required an additional stent as a result of this event.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Per email: "dr.(b)(6) from (b)(6) hospital (b)(6)) told me that the stent jumped upon deployment and became ¿crimped¿ in the sfa.This delayed the procedure and it became necessary to implant another stent inside the zptx to reopen it.".
 
Additional Manufacturer Narrative
Pma/5-10k # p100022/s014 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per email: "dr.(b)(6) from (b)(6) hospital (b)(6) told me that the stent jumped upon deployment and became ¿crimped¿ in the sfa.This delayed the procedure and it became necessary to implant another stent inside the zptx to reopen it.".

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8420991
Report Number3001845648-2019-00104
Device Sequence Number16701294
Product Code NIU
UDI-Device Identifier10827002384801
UDI-Public(01)10827002384801(17)200924(10)C1561895
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2020
Device Model NumberG38480
Device Catalogue NumberZISV6-35-125-6-80-PTX
Device Lot NumberC1561895
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/14/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
02/20/2019
02/20/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/10/2019
05/08/2019
06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;